MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3737C182TU
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 03/14/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the endovascular treatment of a unknown sized ruptured abdominal aortic aneurysm.It was reported that the aneurysm had ruptured due to a type iiia endoleak.There was thought to be a separation between the (main body and cuff) from a previous endovascular repair with a non-mdt device.The physician felt that the patient would not survive and open repair so it was decided to use the valiant navion to bridge the two non-mdt graft components.It was reported that the physician placed the graft too high and was not able to get the distal seal into the main body of the non-mdt graft.The physician tried ballooning and pulling down the navion but the internal stents of the non-mdt grafts prevented downward movement.It was then decided to proceed with a open repair.The physician was unable to get proximal control of the graft but the patient subsequently went into cardiac arrest and expired.As per the physician the cause of the event was because the previously implanted non mdt stent graft made it difficult to see the navion device and subsequently it was implanted too proximally.No additional clinical sequelae were provided and the patient is expired.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9848615
Report Number9612164-2020-01214
Device Sequence Number2967695
Product Code MIH
UDI-Device Identifier00763000101060
UDI-Public00763000101060
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Model NumberVNMC3737C182TU
Device Catalogue NumberVNMC3737C182TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR